MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS 2.7MM DIA DRL; EXTREMITIES, INSTRUMENT

ZIMMER BIOMET, INC. COMP RVS 2.7MM DIA DRL; EXTREMITIES, INSTRUMENT
Model Number 405889
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the inspection of the loner kit, the product was found to be broken.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided picture of the drill identified the lot number is verified.Fracture cannot be confirmed.Visual examination of the provided picture of the impactor confirms the strike plate has fractured off and the impactor shows signs of wear; discoloration and scratch marks throughout.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed annex g code- mechanical (g04) - drill.Visual examination of the returned product identified the drill has gouges on the flutes of the drill bit and the tip of the drill bit is fractured and was not all returned.The impactor has nicks, gouges and scratches around the entire surface.The strike plate has fractured away from the impactor body.All pieces are returned.It remains that a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP RVS 2.7MM DIA DRL
Common Device Name
EXTREMITIES, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13288504
Report Number0001825034-2022-00118
Device Sequence Number4728110
Product Code HTW
UDI-Device Identifier00880304469877
UDI-Public(01)00880304469877(17)281214(10)830350
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405889
Device Catalogue Number405889
Device Lot Number830350
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer03/23/2022
07/19/2023
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/30/2022
07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose